Hi, After being dignosed 3 weeks ago with Grave's, Endo presribed methimazole (tapazole) of 15 mg per day. it was great for the first 2 weeks, T4 and T3 started to go down, but then I developped sever allergy, hand and feet swelling that I was not able to use them and joint pain. Endo had to stop it and now put me on PTU 150 mg for 2 days now. I'm already seeing similar allergic reaction, itch and rash like with tapazole and I'm guessing it woulf be just gettng worse. I do not want to destroy my throid, Does anybody have experience with alternative medicine using homeopathy and naturopathy?
any suggestions or alternative medicine doctors would be appreciated.(I live in Toronnto, ON)
This is a common issue when PTU and they others are administered. Its like a red - bumpy pimple that itches.
Also when a hypothyroid patient started thyroid meds this can be something that happens.
In my opinion it is the flux of hormone going on to find the right balance. Many times bendryl is offered to relieve this with little relief. .
Natural ways for hyperthyroid or autoimmune issues? - It seems like alot of autoimmune patients are looking into a strict diet eliminating gluten - cellulose - refined sugard and bad carbs to see if they can improve. Vitamin deficiency is another theory and Vit D - B and C's with speculation of iodine and selenium supplementation could help too.
Its finding what made your thyroid sick and then repairing that with what you need., The choices of "how" this happened and what to do can be endless for some people until the find out exactly what the lack to fix things.
There is a VERY VERY knowledgeable (writes like a professor and has the wisdom and experience to boot) lady on another board I post on for graves. She said many times ppl swithc the medication b/c they think that it's the meds causing them to break out when in fact it is the hormones fluctuating and your body chemistry responding. Some ppl have rode it out and found that the allergic reaction dissapeared after a week or two. Of course there are valid cases where a person truely is allergic, but i think most times it's just our bodies reacxtion to the swift fluctuation in hormone levels. 15 mg may be too high, ask your endo if you can cut back on the dosage. I was on 5mg of methimazole(it's generic form of tap, or the other way around) and that small dose did the trick.
Natural methods that worked for me and others;
Lemon grass or Lemon balm (rub this on your thyroid several times a day)
These are just a few, but many have used it along side ATD, and many have only used it when they are in remission and feel it trying to keep back These supplements(with others) and avoiding triggers helps keep it at bay.
Before I stopped taking the meds I would try cutting back the dosage first and see if that helps, b/c if the meds don't work then your only two choices are TT or RAI(i would steer clear of rai). However you could be one of the fortunate ones and control your graves naturally. I have a friend who has graves and does not take conventional meds for it. She astounds her endo that she can keep her levels in check by her lifestyle and what she puts or doesn't put into her body. I would also keep a journal for tracking purposes!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.